Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Pueblo, CO

April 14, 200817 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 14, 2008, 3:40 PM MDT for 17 counties in Colorado. It took effect at Apr 15, 2008, 9:00 AM MDT. It was in force for 18 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2008, 3:40 PM MDT (21:40 UTC)
In effect from
Apr 15, 2008, 9:00 AM MDT
Expired
Apr 16, 2008, 3:00 AM MDT
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:53 PM MDTNON-TSTM WND GST 59Alamosa, CO
Apr 16, 3:00 AM MDTNON-TSTM WND GST 72La Veta, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 142140
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT MON APR 14 2008

...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS...HAS BEEN ISSUED FOR LATE TUESDAY
MORNING INTO TUESDAY EVENING...0900 LOCAL THROUGH 2100
LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET
AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE
SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000
FEET...AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...
BENT...PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR LATE TUESDAY MORNING INTO TUESDAY EVENING FOR THE
SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND
FREMONT COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS.
UNSEASONABLY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS ARE
EXPECTED TO SPREAD ACROSS THE AREA ON TUESDAY. RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BELOW 15% AND COMBINED WITH DRY
FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

COZ222-224>237-151345-
/O.UPG.KPUB.FW.A.0006.080415T1500Z-080416T0200Z/
/O.NEW.KPUB.FW.W.0007.080415T1500Z-080416T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
340 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL SPREAD ACROSS THE AREA ON TUESDAY. DRY AND UNSEASONABLY WARM
TEMPERATURES ARE EXPECTED...WITH TEMPERATURES WARMING INTO THE
LOWER 80S ACROSS THE SOUTHEAST PLAINS. THIS WILL RESULT IN
HUMIDITY LEVELS BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS...
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP
ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO ON TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS85 KPUB 151041
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
441 AM MDT TUE APR 15 2008

...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS...HAS BEEN ISSUED FOR LATE TUESDAY
MORNING INTO TUESDAY EVENING...0900 LOCAL THROUGH 2100 LOCAL...
FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET AND
226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE SANGRE
DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...
AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO...PUEBLO...
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
LATE TUESDAY MORNING INTO TUESDAY EVENING FOR THE SAN LUIS
VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT
COUNTY BELOW 8000 FEET...AND ALL OF THE SOUTHEAST PLAINS.
UNSEASONABLY WARM TEMPERATURES AND GUSTY SOUTHWEST WINDS ARE
EXPECTED TO SPREAD ACROSS THE AREA ON TUESDAY. RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BELOW 15% AND COMBINED WITH DRY
FUELS...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

COZ222-224>237-160245-
/O.CON.KPUB.FW.W.0007.080415T1500Z-080416T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
441 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
WILL SPREAD ACROSS THE AREA ON TUESDAY. DRY AND UNSEASONABLY WARM
TEMPERATURES ARE EXPECTED...WITH TEMPERATURES WARMING INTO THE
80S ACROSS THE SOUTHEAST PLAINS. THIS WILL RESULT IN HUMIDITY
LEVELS BELOW 15 PERCENT. COMBINED WITH THE DRY FUELS... CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO ON TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 152139
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT TUE APR 15 2008

...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH 2100
LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000 FEET
AND 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE
SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000
FEET... AND ALL OF THE SOUTHEAST PLAINS INCLUDING EL PASO...PUEBLO...
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA...BENT...
PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
THROUGH THIS EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE
CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND
ALL OF THE SOUTHEAST PLAINS. 

COZ222-224>237-160300-
/O.CON.KPUB.FW.W.0007.000000T0000Z-080416T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
339 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...EAST
CENTRAL...AND SOUTHEAST COLORADO. DRY AND UNSEASONABLY WARM
TEMPERATURES WILL CONTINUE...WITH TEMPERATURES IN THE 80S ACROSS
THE SOUTHEAST PLAINS. THIS WILL RESULT IN HUMIDITY LEVELS BELOW 15
PERCENT. COMBINED WITH THE DRY FUELS...CONDITIONS FAVORABLE FOR
DANGEROUS AND EXTREME FIRE BEHAVIOR WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
000 
WWUS85 KPUB 160250
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT TUE APR 15 2008

...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH
2300 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW 8000
FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY...THE
SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000
FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
THROUGH LATE THIS EVENING FOR THE SAN LUIS VALLEY...THE SANGRE DE
CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND
FOR SOUTHERN EL PASO COUNTY AND HUERFANO COUNTY.

COZ226-228-230>237-160400-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-080416T0300Z/
NORTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
850 PM MDT TUE APR 15 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT FOR NORTHERN EL PASO
COUNTY...LAS ANIMAS COUNTY...AND
CROWLEY...PUEBLO...OTERO...BENT...KIOWA...PROWERS AND BACA
COUNTIES.

WINDS HAVE DECREASED BELOW CRITERIA OVER THESE AREAS...AND AS
TEMPERATURES COOL TONIGHT THE RELATIVE HUMIDITIES WILL BE ON THE
INCREASE.

$$

COZ222-224-225-227-229-160500-
/O.EXT.KPUB.FW.W.0007.000000T0000Z-080416T0500Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
850 PM MDT TUE APR 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS
EVENING...FOR THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT
COUNTY BELOW 8000 FEET...AND FOR THE SAN LUIS VALLEY...SOUTHERN EL
PASO COUNTY...AND HUERFANO COUNTY.

GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH IN THE WARNING AREA UNTIL
AROUND 11 PM...AND RELATIVE HUMIDITIES WILL REMAIN BELOW 15
PERCENT. BY MIDNIGHT THE WINDS SHOULD BE DECREASING...AND AS THE
TEMPERATURES COOL...THE RELATIVE HUMIDITIES WILL INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 160450
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1050 PM MDT TUE APR 15 2008

...A RED FLAG WARNING FOR STRONG WIND GUSTS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS...IS IN EFFECT TONIGHT THROUGH
2300 LOCAL...FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW
8000 FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY...
THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW
8000 FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
THROUGH LATE TONIGHT FOR THE SAN LUIS VALLEY...THE SANGRE DE
CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW 8000 FEET...AND
FOR SOUTHERN EL PASO COUNTY AND HUERFANO COUNTY.

COZ222-224-225-227-229-160900-
/O.EXT.KPUB.FW.W.0007.000000T0000Z-080416T0900Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
1050 PM MDT TUE APR 15 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 AM MDT WEDNESDAY. 

GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH IN THE WARNING AREA UNTIL
LATE TONIGHT...AND RELATIVE HUMIDITIES WILL REMAIN BELOW 15 PERCENT.
BY 3 AM THE RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE ABOVE 15
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 160858
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
258 AM MDT WED APR 16 2008

...STRONG COLD FRONT MOVING TOWARDS AREA...

.A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THIS
MORNING. THIS FRONT WILL STALL ACROSS THE COLORADO AND NEW MEXICO
BORDER BY THIS AFTERNOON.

COZ222-224-225-227-229-161000-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-080416T0900Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
SOUTHERN EL PASO COUNTY-HUERFANO COUNTY-
258 AM MDT WED APR 16 2008

...RED FLAG WARNING WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

THE RED FLAG WARNING FOR FIRE WEATHER ZONES 222...224 AND 225 BELOW
8000 FEET AND 227 AND 229...WHICH INCLUDES THE SAN LUIS VALLEY...
THE SANGRE DE CRISTO AND WET MOUNTAINS AND FREMONT COUNTY BELOW
8000 FEET... AND SOUTHERN EL PASO COUNTY AND HUERFANO
COUNTIES...WILL EXPIRE AT 3 AM THIS MORNING. 

A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN PLAINS THIS
MORNING. THIS FRONT WILL STALL ACROSS THE COLORADO AND NEW MEXICO
BORDER BY THIS AFTERNOON.

FIRE WEATHER PRODUCTS FOR THE SOUTHEASTERN AND SOUTHERN COLORADO
REGION WILL BE ISSUED AT AROUND 4 AM. 

$$

HODANISH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:40 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 14, 3:40 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT MON APR 14 2008

.SHORT TERM...
(TONIGHT AND TUESDAY)

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW...

CURRENTLY...THE NEXT SYSTEM WAS DIGGING OFF THE COAST OF THE PAC NW
MON AFTN. UPPER RIDGE WAS OVER THE REGION TODAY PRODUCING VERY WARM
AND DRY CONDITIONS. SUNNY SKIES HAVE HELPED PUSH AFTN TEMPS INTO THE
MID 70S FOR ALL OF THE E PLAINS...50S AND 60S FOR THE HIGHER
TERRAIN. RH LEVELS HAVE DROPPED TO AROUND 10 PERCENT ACROSS THE
PLAINS.

TONIGHT...THE UPPER TROUGH MOVES ONSHORE TONIGHT ACROSS N CA AND
OR...INCREASING SW FLOW ALOFT ACROSS THE 4 CORNERS. CLEAR SKIES AND
DRY CONDITIONS ARE EXPECTED TO CONTINUE...AS WELL AS MILD MIN TEMPS
FOR THE E PLAINS WITH THE DOWNSLOPE FLOW. MIN TEMPS RIGHT AROUND 40
WILL MOST LIKELY BE THE CASE...AND POOR RH RECOVERIES ARE EXPECTED
TONIGHT.

TOMORROW...THE UPPER TROUGH CONTINUES TO APPROACH THE STATE AND SW
FLOW ACROSS COLORADO GETS EVEN STRONGER. INCREASED DOWNSLOPE COUPLED
WITH ABUNDANT SOLAR INSOLATION AND PREDICTED MAX TEMPS AROUND 80
POINTS TO CRITICAL FIRE WEATHER CONDITIONS. FUELS ACROSS THE CWA ARE
DRY...SO WILL UPGRADE THE WATCH TO A RED FLAG WARNING FOR THE
SLV...E MTS AND ALL OF THE E PLAINS FROM 9 AM TO 9 PM TUESDAY.
CURRENT TEMP AND WIND GRIDS...WITH SUSTAINED WINDS 20-25 MPH AND
GUSTS AROUND 40 MPH...LOOK GOOD AND LITTLE CHANGE NEEDED. EXPECT HOT
DRY AND WINDY CONDITIONS TOMORROW. MOORE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...HIGH FIRE DANGER PERSISTING INTO TUESDAY EVENING...AND POSSIBLY
EARLY WEDNESDAY...
...WINDY AND COLDER WITH A GOOD CHANCE OF RAIN AND SNOW MOST AREAS
LATER WEDNESDAY AND WEDNESDAY NIGHT...

HIGH FIRE DANGER WILL LINGER INTO THURSDAY EVENING.  RED FLAG
WARNING WILL CONTINUE FOR ELEVATIONS BELOW ABOUT 8000 FEET UNTIL 9
PM MDT.  IT IS POSSIBLE THAT RED FLAG CONDITIONS WILL REDEVELOP OVER
THE SAME AREA EARLY WEDNESDAY...PENDING ARRIVAL OF A STRONG COLD
FRONT DUE IN EITHER LATE WEDNESDAY MORNING OR WEDNESDAY AFTERNOON.
THE NAM12 TIMING IS A LITTLE FASTER...WITH THE GFS40 TIMING A LITTLE
SLOWER.  IF THE FRONT DOESNT MOVE THROUGH RIGHT AWAY WEDNESDAY
MORNING...WE COULD STILL BE LOOKING AT DRY...DOWNSLOPE CRITICAL FIRE
WEATHER CONDITIONS UNTIL SOMETIME AFTER THE FRONT HAS MOVED THROUGH.
NO HIGHLIGHTS AT THIS TIME BUT WILL CONTINUE TO MONITOR.

PRETTY GOOD AGREEMENT...NOW...BETWEEN THE NAM12...GFS40 AND ECMWF
MODELS ON THE STORM TO MOVE THROUGH THE AREA WEDNESDAY AFTERNOON
INTO EARLY THURSDAY.  THIS RAISES FORECAST CONFIDENCE...SO I HAVE
BOOSTED POPS FOR THIS EVENT...BEGINNING WEDNESDAY AFTERNOON AND
CONTINUING THROUGH EARLY THURSDAY.  LOOKS LIKE THE MOST LIKELY AREA
FOR PRECIPITATION IS OVER THE EASTERN MOUNTAIN RANGES AND THE
ADJACENT PLAINS.  I HAVE BOOSTED TO LIKELY POPS THESE AREAS.
ELSEWHERE...IM GENERALLY CARRYING SCATTERED POPS FOR WEDNESDAY AND
WEDNESDAY NIGHT.  SNOW LEVELS WILL BE TRICKY.  H7 TEMPS SHOW
POTENTIAL TO REACH KPUB (4600 FEET) IF PRECIPITATION IS HEAVY
ENOUGH.  IF PRECIPITATION IS LIGHTER AND MORE SCATTERED...MAYBE ONLY
DOWN TO KCOS.  WILL HAVE TO WAIT AND SEE ON THIS ONE.  ADVISORY TO
POSSIBLY WARNING CRITERIA SNOW COULD FALL ALONG THE EASTERN
MOUNTAINS...BUT TOO EARLY TO PIN DOWN FOR SURE.  AIRMASS IS
RELATIVELY WARM...SO CLOUD PHYSICS WILL PLAY A ROLE IN THE
EFFICIENCY OF THE SNOWFALL PROCESS.

THE NEXT WEATHER CONCERN LOOKS TO BE FIRE WEATHER RELATED AGAIN.
SATURDAY THROUGH MONDAY...DRY SOUTHWEST FLOW SETS UP OVER
COLORADO...AHEAD OF ANOTHER POTENTIAL STORM TO IMPACT THE REGION
EARLY NEXT WEEK.  ONCE AGAIN...IT LOOKS LIKE WELL BE IN A SITUATION
OF DRY FINE FUELS...LOW HUMIDITIES AND POTENTIALLY STRONG WINDS.
STAY TUNED. WALROD

&&

.AVIATION...VFR CONDITIONS EXPECTED THE NEXT 24 HRS FOR THE FORECAST
AREA. W-SW WINDS 20-25 MPH WITH GUSTS UP AROUND 40 MPH POSSIBLE
STARTING BY 18Z FOR KALS...KPUB AND KCOS. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR COZ222-
224>237.

&&

27/50
Hazardous weather outlook, Apr 14, 7:20 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
720 AM MDT MON APR 14 2008

COZ058>089-093>099-151330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
720 AM MDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...IT WILL BE QUITE WARM...WINDY...AND VERY DRY ACROSS
MANY AREAS OF THE REGION BELOW 8000 FEET. THE COMBINATION OF THESE
THREE FACTORS WILL ALLOW FOR EXTREME FIRE BEHAVIOR IF A FIRE WERE
TO START.

FOR WEDNESDAY NIGHT AND EARLY THURSDAY...A STRONG TROUGH OF LOW
PRESSURE ALOFT WILL MOVE ACROSS THE REGION. THIS WEATHER SYSTEM
WILL BRING THE THREAT OF SNOW TO ALL OF THE MOUNTAINS...INCLUDING
THE SOUTHWEST MOUNTAINS...THE CENTRAL MOUNTAINS...THE SOUTHERN
MOUNTAINS AND PIKES PEAK. BASED ON CURRENT COMPUTER
SIMULATIONS...THE HEAVIEST SNOW WILL LIKELY FALL ACROSS THE EAST
FACING SLOPES OF THE SOUTHERN MOUNTAINS...ESPECIALLY THE SOUTHERN
SANGRE DE CRISTO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:21 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more11 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.